MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305181
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Materials: 305181 batch#: unknown.Verbatim: coring of stopper with introduction of foreign matter into the vial when using the blunt fill needle on a vial of solumedrol.Additional information here is information from the nursing staff, in which this occurred with 2 different nurses and only solu medrol: when i went up to look at it, the needle was a bd blunt fill needle ¿ filter 18g x 1 ½.I don¿t have any lot or expiration information for the needle.I recommended that her staff use a needle with a bevel instead of the blunt tip to see if that made a difference, but i received another message from shanna that the issue was still happening.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4) follow up it was reported there is coring of stopper with introduction of foreign matter into the vial when using the blunt fill needle on a vial of solumedrol.As a needle sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, two photos were received for evaluation by our quality team.The photos show a vial and its labeling.No other information could be obtained from the photos.Based on the investigation with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical needle sample analysis, a probable root cause could not be offered.

Brand Name
NEEDLE 18X1IN BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21513681
Report Number1911916-2025-00173
Device Sequence Number19958654
Product Code GAA
UDI-Device Identifier30382903051817
UDI-Public(01)30382903051817
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305181
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown